MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD

PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD
Catalog Number 400SMTXSFT0202
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombus (2101)
Date of Event 02/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event.Thrombosis is a known and anticipated complication with these types of procedures and is noted in the device labeling.Therefore, it was determined that the reported thrombus formation was an anticipated procedural complication.The product lot number was not provided, therefore, the manufacturing records could not be reviewed.This report is associated with mfr report numbers: 3005168196-2018-01219.The device was implanted into the patient.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the right anterior cerebral artery (aca) using penumbra smart coils (smart coils).During the procedure, the physician successfully placed two smart coils in the target vessel using a non-penumbra microcatheter.Completion of the right carotid cerebral angiogram initially demonstrated a small amount of thrombus located at the distal neck of the azygos pericallosal aneurysm within the azygos pericallosal artery; however, at the conclusion of the procedure, the thrombus was resolved.There was no remedial therapy, medical procedure or hospitalization required to address the thrombus formation.The event was considered resolved the same day, (b)(6) 2018.The thrombus formation was reported to have a definite relationship to the smart coil system and unrelated to the procedure.

Brand Name
PENUMBRA SMART COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7622727
Report Number3005168196-2018-01218
Device Sequence Number19188058
Product Code HCG
UDI-Device Identifier00814548015262
UDI-Public00814548015262
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K160832
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Catalogue Number400SMTXSFT0202
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2018
Initial Report FDA Received Date06/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age71 YR